MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR
Model Number 51-405-42-09
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 11/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is one of two related mdrs.Please refer to mdr 9610905-2017-00092.Received medwatch report no.Mw5073344 regarding this event.An investigation was performed based on complaint statistics as no device was returned for evaluation.The complaint percentage falls within the design risk limits adhered to at (b)(4).Process analysis on the lot number provided and product testing on current production was also performed.The device history review determined there were no abnormalities.Samples of current production were tested and compared to test reports from the dhr.No abnormalities were discovered during this review.The instructions for use was reviewed and determined the relevant warnings are included.Due to no abnormalities discovered during the investigation and no product was returned the root cause for the failure cannot be determined.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up will be submitted.(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
On (b)(6) 2017 part of the right distractor was found broken within the patient's head bandage.Patient underwent an additional surgery where both distractors were removed and a different surgical procedure was completed that did not involve distractors.

Brand Name
DISTRACTION, INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key7110444
Report Number9610905-2017-00093
Device Sequence Number11130827
Product Code MQN
UDI-Device Identifier00888118080868
UDI-Public(01)00888118080868
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/12/2017
Report Date (Section F) 11/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number51-405-42-09
Device Lot Number33195426
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/12/2017
Event Location Hospital
Date Report to Manufacturer11/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2017
Initial Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 YR